Canadian Journal of Cardiology

An Unusual Etiology for Bidirectional Ventricular Tachycardia

Published:November 18, 2015DOI:https://doi.org/10.1016/j.cjca.2015.06.024

      Abstract

      Bidirectional ventricular tachycardia is a rare variety of tachycardia with a morphologically distinct presentation. The QRS axis and/or morphology alternate in the frontal plane leads. We report a patient with bidirectional ventricular tachycardia in association with aconitine poisoning.

      Résumé

      La tachycardie ventriculaire bidirectionnelle est une forme rare de tachycardie qui se manifeste d’une manière morphologiquement distincte. L’axe et/ou la morphologie des QRS alternent dans les dérivations du plan frontal. Nous rapportons le cas d’un patient souffrant de tachycardie ventriculaire bidirectionnelle en association avec un empoisonnement à l’aconitine.
      To read this article in full you will need to make a payment

      References

        • Tai Y.T.
        • Lau C.P.
        • But P.P.
        • Fong P.C.
        • Li J.P.
        Bidirectional tachycardia induced by herbal aconite poisoning.
        Pacing Clin Electrophysiol. 1992; 15: 831-839
        • Friese J.
        • Gleitz J.
        • Gutser U.T.
        • et al.
        Aconitum sp. alkaloids: the modulation of voltage-dependent Na+ channels, toxicity and antinociceptive properties.
        Eur J Pharmacol. 1997; 337: 165-174
        • Baher A.A.
        • Uy M.
        • Xie F.
        • et al.
        Bidirectional ventricular tachycardia: ping pong in the His-Purkinje system.
        Heart Rhythm. 2011; 8: 599-605
        • Tai Y.T.
        • But P.P.
        • Young K.
        • Lau C.P.
        Cardiotoxicity after accidental herb-induced aconite poisoning.
        Lancet. 1992; 340: 1254-1256
        • Yeih D.F.
        • Chiang F.T.
        • Huang S.K.
        Successful treatment of aconitine induced life threatening ventricular tachyarrhythmia with amiodarone.
        Heart. 2000; 84: E8